Alert archive / Georgia / Flash Flood Watches in 2015
Flash Flood Watch 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Nov 1, 2015, 1:28 PM CST for 7 counties in Florida; 11 counties in Georgia; 5 counties in Alabama. It took effect at Nov 1, 2015, 4:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2015, 1:28 PM CST (19:28 UTC)
- In effect from
- Nov 1, 2015, 4:00 PM CST
- Expired
- Nov 2, 2015, 4:17 PM CST
- In force
- 24 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
All 23 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Miller County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 46 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Nov 1, 9:41 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Nov 1, 9:41 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1041 AM EST SUN NOV 1 2015
.Update...
As expected the line of storms that was across our western zones
earlier this morning has moved eastward showing a decreasing trend
in coverage and intensity. We do expect regeneration of convection
this afternoon with the most concentrated area focused across the
Florida Panhandle and the SE corner of Alabama. This morning's
KTAE sounding was very moist and saturated up to around 725 mb
with a PW of 2.03" This is 100% above normal for November 1st. The
greatest threat for the remainder of the day and tonight will be
heavy rainfall and will monitor trends for possible flash flood
watch. A few strong to briefly severe thunderstorms and an
isolated tornado is also possible. Grids and zones were updated to
bump up PoPs just a bit.
.Prev Discussion [628 AM EDT]...
The overnight analysis shows a broad upper level trough centered
over Texas and upper level ridging centered over south Florida
with deep layer southwest flow in between advecting an
unseasonably moist air mass northeastward. There are weak upper
level shortwaves embedded within the southwest flow with one such
disturbance affecting the area currently with an area of heavy
rain and occasional thunder moving through portions of southeast
Alabama. Given the very moist air mass, rainfall rates have been
high, but so far the line has remained progressive enough to
prevent a flash flood threat. In terms of severe weather so far,
although there has been occasional rotation noted, limited
instability ahead of the line has also prevented any severe
weather so far.
As we head through the day, this initial line of storms is
expected to slow down its eastward progress but also gradually
weaken. Given the very high precipitable water values in place
we'll need to keep a close eye on rainfall rates as the line
eventually slows down. There may be a brief window of opportunity
for some localized flooding this morning in southeast Alabama, but
at this time we feel the threat is localized enough and the chance
small enough to not issue a flash flood watch for now.
Heading into tonight, as the main upper level trough moves closer,
another round of convection is expected to affect the western
portions of the area, and some additional locally heavy rainfall
amounts are possible. Depending on how much rain falls today, the
need for a watch tonight will be revisited again this afternoon.
.Short Term [Tonight Through Tuesday]...
The upper low will open into a short wave and gradually weaken as
it lifts northeastward on Monday. The surface low will follow
similar trends which means cold frontal passage will be quite
sluggish. In fact, the front looks to stall over our eastern zones
by Monday evening. While most of the kinematics will be weakening
on Monday, there is still a small chance that there will be enough
shear left to to produce isolated strong storms during at least
the first part of the day as low level moisture and instability
will still be present ahead of the front. PoPs will be in the
likely to categorical range Monday for most zones, tapering to
chance from Valdosta across the eastern Big Bend. Pops will then
taper down for the overnight, but remain in the slight to low end
chance range into Tuesday for all but our western zones, which
should be safely behind the front in the drier air. Temps will
remain well above normal this period with morning lows dropping
off a bit behind the front.&&
.Prev Discussion [628 AM EST]...
.Short Term [Tonight Through Tuesday]...
The upper low will open into a short wave and gradually weaken as
it lifts northeastward on Monday. The surface low will follow
similar trends which means cold frontal passage will be quite
sluggish. In fact, the front looks to stall over our eastern zones
by Monday evening. While most of the kinematics will be weakening
on Monday, there is still a small chance that there will be enough
shear left to to produce isolated strong storms during at least
the first part of the day as low level moisture and instability
will still be present ahead of the front. PoPs will be in the
likely to categorical range Monday for most zones, tapering to
chance from Valdosta across the eastern Big Bend. Pops will then
taper down for the overnight, but remain in the slight to low end
chance range into Tuesday for all but our western zones, which
should be safely behind the front in the drier air. Temps will
remain well above normal this period with morning lows dropping
off a bit behind the front.
.Long Term [Tuesday Night Through Sunday]...
This period begins with an upper level ridge over the eastern
states and a trough out west. Some of the energy from the
western trough will eject eastward, but will dampen in time with
most energy staying north. At the surface, the stalled frontal
boundary will necessitate slight chance PoPs over our easternmost
zones into Wednesday. Surface high pressure will then ridge in
from the northeast and give us a brief dry period from Wednesday
night into midday Friday. Some models bring the next front into
our zones toward the weekend. However, there is still too much
uncertainty to go with more than slight to low end chance (20-30%)
PoPs for Friday night into Saturday. Temps will remain above
normal through the period.
.Aviation...
[Through 12z Monday] Showers and occasional thunderstorms will
affect DHN, ECP, TLH, and ABY off and on through the period as an
upper level trough affects the region. Farther to the east
around VLD, chances for convection will be lower. Ceilings will
likely generally be MVFR to IFR, except more VFR during the day
around VLD.
.Marine...
Winds will be at cautionary levels at times into Monday ahead of a
cold front, especially across the waters west of Apalachicola.
The frontal winds shift across the waters will be gradual through
Monday and Monday night with lighter winds expected in the
offshore flow behind it. A period of easterly winds will set up
from Wednesday through Thursday with a brief surge to cautionary
levels Tuesday night.
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.
.Hydrology...
Storm total rainfall amounts are expected to range from 2-4
inches across southeast Alabama and adjacent sections of the
Florida panhandle with lesser amounts the farther east one goes.
Current forecast amounts drop off to around 1 inch around Albany
and only a little over one-half inch for Tallahassee. Some
localized higher amounts are possible.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 86 73 85 65 84 / 40 20 70 20 20
Panama City 81 74 78 65 78 / 60 50 70 20 10
Dothan 81 71 78 60 80 / 100 80 70 10 10
Albany 84 72 81 61 79 / 70 40 80 20 20
Valdosta 86 72 86 66 83 / 40 20 50 30 30
Cross City 87 71 86 71 86 / 20 10 30 30 30
Apalachicola 81 74 80 64 79 / 40 30 70 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight FOR Coastal Bay-
Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...NONE.
&&
UPDATE...BARRY
NEAR TERM...DVD
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...DVD
MARINE...WOOL
FIRE WEATHER...DVD
HYDROLOGY...DVDIn the hours before
Special weather statement, Nov 1, 10:59 AM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1159 AM EST SUN NOV 1 2015
GAZ146-159-011745-
BROOKS GA-COLQUITT GA-
1159 AM EST SUN NOV 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR COLQUITT COUNTY UNTIL 1245 PM
EST...
AT 1158 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COOLIDGE...OR 11 MILES SOUTHWEST OF
MOULTRIE...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOULTRIE...NORMAN PARK...RIVERSIDE...SCHLEY...FUNSTON...ELLENTON...
AUTREYVILLE...SPENCE AIRPORT...SOUTH MOULTRIE...CENTER HILL...
PINEBORO...COOL SPRING...MOULTRIE MUNICIPAL A/P...CROSLAND...BAY AND
MURPHY.
LAT...LON 3120 8351 3118 8354 3110 8357 3104 8374
3104 8378 3103 8378 3103 8379 3104 8380
3104 8400 3110 8400 3110 8401 3111 8400
3115 8400 3133 8376 3132 8376 3132 8372
3133 8371 3133 8362 3123 8351
TIME...MOT...LOC 1658Z 241DEG 34KT 3107 8394
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 11:50 AM CST | Areal Flood Advisory | TAE | Walton | 3 hr |
| Nov 1, 3:17 PM CST | Small Craft Advisory | TAE | 11 hr | |
| Nov 1, 5:00 PM CST | Flash Flood Warning | TAE | Walton | 3 hr |
| Nov 1, 5:57 PM CST | Special Marine Warning | TAE | 33 min | |
| Nov 1, 4:05 AM CST | Flash Flood Warning | TAE | Early | 85 min |
| Nov 1, 10:59 AM CST | Special Weather Statement | TAE | Colquitt | 46 min |
| Nov 1, 3:25 PM CST | Tornado Warning | TAE | Colquitt, Mitchell | 22 min |
| Nov 1, 4:25 PM CST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell, Worth | 50 min |
| Nov 1, 2:41 AM CST | Flash Flood Warning | TAE | Dale, Henry, Houston | 94 min |
Nearby
Flash Flood Watches in Georgia, 2015Flash Flood Watches in Florida, 2015Flash Flood Watches in Alabama, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.